17 doctors weighed in:

Could mixing gabapentin, Xanax, (alprazolam)Zoloft,ketoralac,oxycodone, together cause death? My daughter was prescribed these and died the next morning.

17 doctors weighed in
Dr. Paul Garrett
Radiology
11 doctors agree

In brief: Sorry for your loss

Only post mortem toxicology can answer this question for sure, but too much of any of these could be fatal, especially Xanax (alprazolam) and oxycodone as both can suppress breathing in high doses.
If they were taken only as prescribed, it would be safe, but something added like alcohol could also be fatal. Again, my deepest condolences.

In brief: Sorry for your loss

Only post mortem toxicology can answer this question for sure, but too much of any of these could be fatal, especially Xanax (alprazolam) and oxycodone as both can suppress breathing in high doses.
If they were taken only as prescribed, it would be safe, but something added like alcohol could also be fatal. Again, my deepest condolences.
Dr. Paul Garrett
Dr. Paul Garrett
Thank
1 comment
Dr. Ernesto Pretto
This combination of drugs can cause respiratory depression.
Dr. Andrea Brand
Family Medicine
4 doctors agree

In brief: Drug interactions

I am so sorry for your loss.
The drugs you describe can have significant interactions which may result in excessive sedation and depression of the respiratory system. Overdose of narcotic ( oxycodone) by itself could cause respiratory depression that could be fatal.

In brief: Drug interactions

I am so sorry for your loss.
The drugs you describe can have significant interactions which may result in excessive sedation and depression of the respiratory system. Overdose of narcotic ( oxycodone) by itself could cause respiratory depression that could be fatal.
Dr. Andrea Brand
Dr. Andrea Brand
Thank
1 comment
Dr. Vivek Iyer
These medications should not be added all at the same time. I agree with my colleague that many of these medications can be sedating. Over a period of time they could be slowly combined, but even then it appears to be an aggressive combination. The context of her condition and the timeline of the prescriptions is very important.
Dr. Heidi Fowler
Psychiatry
2 doctors agree

In brief: I am so sorry that

you have lost a child.
This combination of medications would have to be managed very carefully & one would need to be mindful of possible drug interactions. Using Xanax with Oxycodone may cause central nervous system depression. Depending on the amounts that she ingested this could cause respiratory distress, coma,or death. Overdoses of just one of specific medications she took could lead to

In brief: I am so sorry that

you have lost a child.
This combination of medications would have to be managed very carefully & one would need to be mindful of possible drug interactions. Using Xanax with Oxycodone may cause central nervous system depression. Depending on the amounts that she ingested this could cause respiratory distress, coma,or death. Overdoses of just one of specific medications she took could lead to
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
1 comment
Dr. Heidi Fowler
a bad outcome. If alcohol or illicit drugs are used in combination - that could cause more problems. I agree that her autopsy combined with laboratory testing reports should help to explain the cause of her death. Again, I am sorry to hear this has happened.
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors